Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 4, 2023, 8:02 PM EDT for Carroll County, Georgia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 4, 2023, 8:15 PM EDT
- In force
- 13 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WWUS82 KFFC 050002
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Tue Jul 4 2023
GAZ041-042-050015-
Haralson GA-Carroll GA-
802 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern
Haralson and northeastern Carroll Counties through 815 PM EDT...
At 802 PM EDT, a strong thunderstorm was over Abilene, or near
Carrollton, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Villa Rica, Bremen, Temple, Mount Zion, Abilene, Treasure
Lake and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3382 8505 3381 8503 3381 8499 3378 8490
3373 8490 3373 8491 3372 8491 3372 8490
3365 8490 3358 8509 3364 8517
TIME...MOT...LOC 0002Z 222DEG 8KT 3367 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:58 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 4, 7:58 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 758 PM EDT Tue Jul 4 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 251 PM EDT Tue Jul 4 2023 A weak surface trough is situated just south of Interstate 20 this afternoon. The trough is actually showing up on the visible satellite imagery...with plentiful cu congestus south of the boundary. North of the trough, early morning convection seems to have stabilized portions of the ATL metro and around AHN. The environment is very similar to yesterday and not much change is expected tomorrow. The surface instability remains high, but there is no shear. Mid level lapse rates are not very steep. PWATs also remain high, with values at or just below 2". As in a typical summertime pattern, a few strong storms are possible with some potential for an isolated severe storm. The primary hazards would be gusty winds, locally heavy rainfall and frequent lightning strikes. The high res models have been fairly dismal handling the convection the last few days. However, one trend that they have been doing decent with is increasing the coverage of storms each day. A bit more coverage in storms is likely tomorrow. With the increasing clouds/storm coverage, this should keep heat indices in check. At this time, no headlines are needed. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 251 PM EDT Tue Jul 4 2023 Moving into the extended timeframe, our primary governing features in the mid-levels will be a persistent ridge over the desert Southwest and a lobe of low pressure rotating slowly southeastward from over northern Canada. The staying/blocking power of the aforementioned ridge will help guide several waves of energy rounding the outer edge of the Canadian low into the Southeast through the remainder of the week and into the weekend. The problem, as has been the case for the past few weeks, is that none of the weak fronts will fully clear the CWA, resulting in a lingering soupy column, -- PWATs of 1.5-2" each day -- primed for thunderstorm development. Initiation and placement of convection in the absence of large-scale forcing will depend heavily on how far into central Georgia each front makes it before fizzling out and the strength/location of any lingering boundaries from the previous day's thunderstorm activity. Temperatures are forecast to be in the upper-80s to 90s every day, supporting development of at least 1500- 2000 J/kg SBCAPE, but with a lack of deep layer shear, not expecting much in the way of organized severe weather... aside from perhaps a few clusters forming as cold pools collide, or an especially strong precip-loaded downdraft supporting isolated damaging wind gusts. That said, given the troubles even HiRes guidance has had in determining where and when convection will fire over recent days, do not feel comfortable trying to nail down any precise gradients in precipitation chances at this range. For now, Heat Index values look to top out in the 100-105F range effectively each day Thursday through Monday. Diurnal thunderstorms and lack of strong ridging at the surface should help keep us just on the knife's edge of advisory criteria, but given extremely moist conditions (dewpoints forecast to top out in Moving into the extended timeframe, our primary governing features in the mid-levels will be a persistent ridge over the desert Southwest and a lobe of low pressure rotating slowly southeastward from over northern Canada. The staying/blocking power of the aforementioned ridge will help guide several waves of energy rounding the outer edge of the Canadian low into the Southeast through the remainder of the week and into the weekend. The problem, as has been the case for the past few weeks, is that none of the weak fronts will fully clear the CWA, resulting in a lingering soupy column, -- PWATs of 1.5-2" each day -- primed for thunderstorm development. Initiation and placement of convection in the absence of large-scale forcing will depend heavily on how far into central Georgia each front makes it before fizzling out and the strength/location of any lingering boundaries from the previous day's thunderstorm activity. Temperatures are forecast to be in the upper-80s to 90s every day, supporting development of at least 1500- 2000 J/kg SBCAPE, but with a lack of deep layer shear, not expecting much in the way of organized severe weather... aside from perhaps a few clusters forming as cold pools collide, or an especially strong precip- loaded downdraft supporting isolated damaging wind gusts. That said, given the troubles even HiRes guidance has had in determining where and when convection will fire over recent days, do not feel comfortable trying to nail down any precise gradients in precipitation chances at this range. For now, Heat Index values look to top out in the 100-105F range effectively each day Thursday through Monday. Diurnal thunderstorms and lack of strong ridging at the surface should help keep us just on the knife's edge of advisory criteria, but given extremely moist conditions (dewpoints forecast to top out in the mid-to-upper 70s), will certainly need to keep an eye on this moving forward. the mid-to-upper 70s), will certainly need to keep an eye on this moving forward. 96 && .AVIATION... (00Z TAFS) Issued at 740 PM EDT Tue Jul 4 2023 A cluster of SHRA/TSRA is moving from west to east across the ATL metro, warranting a TEMPO for TSRA from 00-02Z at all metro TAF sites. As precipitation moves eastward, a TEMPO is also being carried at AHN from 01-03Z. Rain chances are expected to gradually diminish over the next few hours. with scattered low VFR clouds remaining overnight. Patchy fog will also be possible across far north Georgia in the early morning hours. A cu field around 025-035 is expected to develop by 14-15Z. Hi-res guidance indicates a relatively early start to convection on Wednesday, and VCSH has been set to begin at 17Z at ATL followed by a PROB30 for TSRA from 18-00Z. Prevailing winds are expected to be mainly W at 4-8 kts this evening, becoming variable at 3 kts or less overnight. Stronger, variable winds possible with any thunderstorm outflows that occur. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 71 90 / 40 50 40 40 Atlanta 72 86 73 90 / 40 50 30 50 Blairsville 65 83 66 85 / 20 40 30 50 Cartersville 70 87 71 91 / 30 40 30 50 Columbus 74 89 74 91 / 30 50 40 60 Gainesville 71 86 71 88 / 30 40 30 40 Macon 74 90 73 92 / 30 50 30 50 Rome 71 87 71 91 / 20 40 30 50 Peachtree City 71 87 71 90 / 40 50 30 50 Vidalia 75 91 75 93 / 30 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....96 AVIATION...King
Hazardous weather outlook, Jul 4, 3:56 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 356 PM EDT Tue Jul 4 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 356 PM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible through this evening across much of the outlook area, especially south of the Interstate 20 corridor. Storms should remain more isolated north of I-20. The main impacts from thunderstorms will be gusty winds, locally heavy rainfall and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible each afternoon and evening through Monday. There is a marginal risk (level 1 of 5) of severe weather on Wednesday. The primary severe hazard should be damaging downburst winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 4, 6:11 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Tue Jul 4 2023
GAZ020-042245-
Bartow GA-
611 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southwestern Bartow
County through 645 PM EDT...
At 611 PM EDT, a strong thunderstorm was near Euharlee, or 7 miles
west of Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cartersville, Euharlee, Kingston and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3411 8499 3419 8503 3431 8492 3423 8482
3411 8478
TIME...MOT...LOC 2211Z 241DEG 4KT 3419 8493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 6:17 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Tue Jul 4 2023
GAZ030-041-042245-
Polk GA-Haralson GA-
617 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northern Haralson
and southwestern Polk Counties through 645 PM EDT...
At 617 PM EDT, a strong thunderstorm was near Felton, or 7 miles
northwest of Buchanan, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Buchanan, Tallapoosa, Felton, Antioch and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3404 8532 3398 8517 3389 8504 3377 8524
3383 8537 3391 8539
TIME...MOT...LOC 2217Z 217DEG 14KT 3386 8529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 6:47 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Tue Jul 4 2023
GAZ030-031-041-042315-
Polk GA-Haralson GA-Paulding GA-
647 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of west central
Paulding, northern Haralson and southwestern Polk Counties through
715 PM EDT...
At 646 PM EDT, a strong thunderstorm was over Felton, or 7 miles
northwest of Buchanan, moving north at 10 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buchanan, Tallapoosa, Draketown, Felton, Eubank Lake, Esom Hill and
Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3398 8519 3393 8502 3381 8503 3381 8505
3380 8505 3381 8537 3382 8537 3395 8539
TIME...MOT...LOC 2246Z 202DEG 8KT 3389 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 7:25 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Tue Jul 4 2023
GAZ031-042-043-050000-
Douglas GA-Carroll GA-Paulding GA-
725 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southwestern
Paulding, northeastern Carroll and northwestern Douglas Counties
through 800 PM EDT...
At 725 PM EDT, a strong thunderstorm was near Villa Rica, or 11 miles
northeast of Carrollton, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Villa Rica, Temple, Winston, Lake Val-Do-Mar and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3372 8505 3381 8505 3381 8504 3384 8504
3383 8491 3377 8477 3363 8494 3366 8505
3372 8506
TIME...MOT...LOC 2325Z 202DEG 13KT 3372 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 7:41 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jul 4 2023
GAZ031-043-050015-
Douglas GA-Paulding GA-
741 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern
Paulding and northwestern Douglas Counties through 815 PM EDT...
At 741 PM EDT, a strong thunderstorm was over New Georgia, or near
Dallas, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, Villa Rica, Hiram, Brownsville and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3388 8494 3388 8480 3380 8471 3373 8481
3376 8490 3378 8491 3380 8499 3381 8499
TIME...MOT...LOC 2341Z 209DEG 7KT 3382 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 8:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Tue Jul 4 2023
GAZ041-042-050015-
Haralson GA-Carroll GA-
802 PM EDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern
Haralson and northeastern Carroll Counties through 815 PM EDT...
At 802 PM EDT, a strong thunderstorm was over Abilene, or near
Carrollton, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Villa Rica, Bremen, Temple, Mount Zion, Abilene, Treasure
Lake and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3382 8505 3381 8503 3381 8499 3378 8490
3373 8490 3373 8491 3372 8491 3372 8490
3365 8490 3358 8509 3364 8517
TIME...MOT...LOC 0002Z 222DEG 8KT 3367 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 4, 10:55 PM EDT | Special Weather Statement | FFC | Madison | 35 min |
| Jul 5, 9:32 AM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Jul 5, 12:44 PM EDT | Special Weather Statement | FFC | Barrow, Clayton, DeKalb, Gwinnett, Jackson, Rockdale and 1 more | 31 min |
| Jul 5, 1:22 PM EDT | Special Weather Statement | FFC | Jackson | 23 min |
| Jul 5, 1:32 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 28 min |
| Jul 5, 2:12 PM EDT | Special Weather Statement | FFC | Madison | 48 min |
| Jul 5, 2:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 5, 3:34 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 41 min |
| Jul 5, 3:38 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 37 min |
| Jul 5, 5:49 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Jul 5, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Jul 5, 7:15 PM EDT | Special Weather Statement | FFC | Macon, Schley | 30 min |
| Jul 5, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 36 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.